MAUDE Adverse Event Report: PRECISION SPINE, INC SHURFIT MALIF SYSTEM; PADDLE SHAVER

PRECISION SPINE, INC SHURFIT MALIF SYSTEM; PADDLE SHAVER
Model Number 23-9029-03
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a lateral fusion procedure was performed utilizing the shurfit malif interbody system.While using the paddle shaver 50mml x 10mmh (23-9029-03) to open the disc space the instrument snapped.The space was then opened with the 8mm shaver to retrieve the broken piece.It was confirmed by x-ray that the disc space was clear of all metal.The procedure was completed successfully with only a five (5) minute delay.
 
Additional Manufacturer Narrative
Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Additional Manufacturer Narrative
H3 device evaluation - the paddle shaver fractured under rotational shear at the r.005 transition of the 10mm head.Very little bending load appears to be involved in the failure.No other damage is visible to the shaver.Failure can be attributed to a torsional overload applied during the rotation of the paddle shaver within the disc space.The 10mm shaver was too large for the disc space, resulting in an excessive amount of torque applied to fracture the shaver.Review of device history records found ten (10) pieces of lot 01380im released for distribution 6/30/2016 with no deviation or anomalies.Two-year complaint history review (6.21.2021-6.21.2023) found this to be the only report of this nature for any of the part numbers in the 23-9023-xx family during this two-year time frame.No corrective actions are recommended.
 
Event or Problem Description
It was reported that a lateral fusion procedure was performed by dr.Debiparshad, utilizing the shurfit plif interbody system.While using the paddle shaver 50mml x 10mmh (23-9029-03) to open the disc space the instrument snapped.The space was then opened with the 8mm shaver to retrieve the broken piece.It was confirmed by x-ray that the disc space was clear of all metal.The procedure was completed successfully with only a five (5) minute delay.

Brand Name
SHURFIT MALIF SYSTEM
Common Device Name
PADDLE SHAVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key17343315
Report Number3005739886-2023-00034
Device Sequence Number6548544
Product Code LXH
UDI-Device Identifier00840019925310
UDI-Public00840019925310
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number23-9029-03
Device Catalogue Number23-9029-03
Device Lot Number01380IM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown